2014-03-19

All has been quite uneventful since I was let out of the hospital yesterday.  Came home, let myself have a day off work and spent most of it asleep, started taking the new blood pressure drugs.  These are Labetalol – 100mg twice a day.  I have to go in and get monitored again on Friday to check they are doing their job.  I’ve felt fine, well actually I’ve had a really itchy head but I don’t know if that is related or not.

Something really pissed me off though.  When I got my notes back along with my discharge information and letter to my GP it all said I was to stop taking one of my two anti nausea medications (metaclorpramide).  No word on why, no mention of this to me.

I was raging, there’s no way I wanted to stop taking a drug combo that had been working for ten weeks (after the other drugs I took didn’t) and had been prescribed to me by a specialist that I had consulted for this purpose.

I got the husband to give the hospital a call and check up on this as obviously I didn’t want to take drugs with negative interactions and I was about to start these new blood pressure pills.

The hospital midwife said that the SHO does not like to prescribe these two anti nausea pills together and has been given evidence that they cancel one another out.  So they just decided I was to stop taking one of them and just  take the Cyclizine, and wrote to my GP to notify them.  I don’t know who the SHO is and they didn’t talk to me about this.  I’m sure they have good intentions, but if they had looked at my notes they’d see that they are now recommending I take something that doesn’t work for me. They probably think they are doing me a favour taking me off something that doesn’t work, when actually they are taking me off something that does work and putting me onto something that doesn’t.  Don’t ask me how this works for me if ‘evidence’ says it shouldn’t, but then my symptoms are not normal and I have been prescribed this combo based on them.

The midwife said if I wanted to I could keep taking the original drugs combo and ignore the cancellation.  I will be doing that.

But this is an administrative hassle – it is all over my notes that I am to stop taking them. I’m not handing the discharge letter in to the GP or else I’ll not be able to get the drugs again.

I certainly don’t want to be going back to the pregnancy nausea.

I think this shows huge professional disrespect between medical colleagues that one would contradict what the other said without discussion.

I also think it shows a disrespect for me – the patient – and is very disempowering.  To do this with no discussion is just not acceptable.  Not to even mention it to me at all.  How rude.

It doubly annoys me that this has happened when I did not ask for my anti nausea medication to be reviewed, I didn’t discuss it at all, it was only mentioned because I requested a dose of it during my hospital stay as I had not brought enough with me for an overnight stay.  And by the way they prescribed me it, brought me it, and I took it.

I’ll have to deal with this at some point – discuss it with someone (who?!) and get my records amended – and I could seriously do without it.  I’m feeling low and confused and inconvenienced and overwhelmed and I really don’t need to be getting into what could be a confrontation / disagreement where I am at the disadvantage.  I don’t want to have to whip out the frickin NHS Scotland healthcare quality strategy and look like an arsehole.  But I can tell you they are deviating from it.  Which won’t matter as the power dynamic is in their favour.

Following the lack of consideration and disinterest in listening to me that I already had from the medical profession before I was able to get an anti nausea drugs combo that works, I already have serious trust issues and feel screwed over by the NHS.  And yet I am in ever more constant contact with them and at some point will need to let them extract a baby from me.  It is a real worry for me that I just don’t believe they will listen to me.  I’m scared and disempowered and feel really vulnerable.

Advertisements